Alert archive / California / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 2, 2019, 2:25 PM PDT for Riverside County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2019, 2:25 PM PDT (21:25 UTC)
- Expired
- Sep 2, 2019, 3:30 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Riverside County, CA
The radar
The San Diego radar (KNKX), 89 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -642 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS56 KSGX 022125
SVRSGX
CAC065-022230-
/O.NEW.KSGX.SV.W.0009.190902T2125Z-190902T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Diego CA
225 PM PDT Mon Sep 2 2019
The National Weather Service in San Diego has issued a
* Severe Thunderstorm Warning for...
Riverside County in southern California...
* Until 330 PM PDT.
* At 224 PM PDT, a severe thunderstorm was located over Hwy 74
Between Mountain Center And Anza, or near Anza, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anza, Hwy 74 Between Mountain Center And Anza, Mountain Center, Hwy
74 Between Anza And Palm Desert, Lake Hemet and Cahuilla Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3375 11657 3361 11648 3355 11662 3351 11673
3364 11679 3371 11669
TIME...MOT...LOC 2124Z 110DEG 4KT 3363 11665
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
746
WWUS56 KSGX 022154
SVSSGX
Severe Weather Statement
National Weather Service San Diego CA
254 PM PDT Mon Sep 2 2019
CAC065-022230-
/O.CON.KSGX.SV.W.0009.000000T0000Z-190902T2230Z/
Riverside CA-
254 PM PDT Mon Sep 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR RIVERSIDE COUNTY...
At 252 PM PDT, a severe thunderstorm was located over Hwy 74 Between
Mountain Center and Anza, or near Anza, and is nearly stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Anza, Hwy 74 Between Mountain Center And Anza, Mountain Center, Hwy
74 Between Anza And Palm Desert, Lake Hemet and Cahuilla Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3375 11657 3361 11648 3355 11662 3351 11673
3364 11679 3371 11669
TIME...MOT...LOC 2152Z 110DEG 4KT 3364 11669
HAIL...0.88IN
WIND...60MPH
$$
Rodriguez457
WWUS56 KSGX 022221
SVSSGX
Severe Weather Statement
National Weather Service San Diego CA
321 PM PDT Mon Sep 2 2019
CAC065-022230-
/O.EXP.KSGX.SV.W.0009.000000T0000Z-190902T2230Z/
Riverside CA-
321 PM PDT Mon Sep 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY WILL EXPIRE
AT 330 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Flash Flood Warning remains in effect for much of the area, with
rainfall runoff expected to continue.
LAT...LON 3375 11657 3361 11648 3355 11662 3351 11673
3364 11679 3371 11669
TIME...MOT...LOC 2220Z 110DEG 4KT 3365 11672
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:40 PM PDT, 45 minutes earlier.
Area forecast discussion, Sep 2, 1:40 PM PDT, 45 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
140 PM PDT Mon Sep 2 2019
.SYNOPSIS...
Monsoon moisture will bring scattered showers and thunderstorms
to much of the region this afternoon and evening, except near the
coast. The chance of thunderstorms will continue Tuesday through
Thursday, mainly in the mountains and deserts during the
afternoons. Hot late summer weather will continue this week. A
shallow marine layer will bring low clouds and patchy fog the the
immediate coastal areas during the nights and mornings. High
pressure weakens and the monsoon moisture decreases Friday through
the weekend, bringing dry and slightly cooler weather.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
This afternoon...storm clouds have begun to develop over the
mountains of SoCal, extending south of the border where the
strongest radar echoes can be found. Weaker radar echoes can be
seen near Big Bear in the San Bernardino mtns, and near Mt.
Palomar and in the Cuyamacas of San Diego County. Ground systems
have detected lightning strikes from the storms near Mt. Palomar.
Satellite imagery is also detecting lightning flashes near Palomar
and also in the Cuyamacas. The tstms and showers are expected to
increase in coverage and intensity this afternoon/evening. Some of
the showers/tstms will be capable of producing periods of heavy
rainfall, and localized flash floods and/or debris flows will be
possible. Activity should decrease around 8 pm.
The monsoon, with easterly or southeasterly flow in the mid-
levels, will continue to bring sub-tropical moisture into SoCal
through at least Thursday. The upper-level high over the Four
Corners area will gradually shift east and south during this time,
but the pattern of circulation will remain favorable for
monsoonal moisture to bring thunderstorm chances to the mtns and
deserts every afternoon/evening through Thursday, and maybe
Friday as well. Wherever tstms develop in the the mtns and
deserts, there will be the possibility of localized flash floods
and debris flows. Nocturnal thunderstorms are also a possibility
but will depend on if large clusters of thunderstorms similar to
the ones from yesterday afternoon/last night develop over AZ or
the northern Sonora desert.
The high pressure will also bring hotter conditions, mainly to
inland areas where daytime highs will be several degrees above
seasonal averages. The only caveat will be today in the lower
deserts where higher humidities will inhibit heating but make for
very uncomfortable conditions as temps reach about 104-108 degrees
F. A shallow marine layer will continue to moderate temperatures
near the coast where daytime highs will be mostly in the upper 70s
to mid 80s while in the inland valleys temps will be in the 90s to
low triple digits.
A drying trend with gradual cooling begins on Friday and continues
into next Monday. This will be the result of a repositioning of
the upper-level high in response to a series of low-pressure
troughs moving into the Pacific Northwest. The monsoon moisture
will be displaced to our southeast and a deeper marine layer will
extend farther inland as onshore flow strengthens.
&&
.AVIATION...
022000Z...Coast...Mostly clear with SCT clouds around 25,000 ft
through this evening. Clouds and fog to redevelop tonight after 04Z
on the coast, but it will be quite patchy again tonight. Low
confidence in impacts at coastal TAF sites.
Valleys... Showers and thunderstorms may drift off the mountains and
into foothills through this afternoon, with isolated stronger
convection across central portions of the Inland Empire. Storms will
diminish by sunset.
Mountains/Deserts... Showers and thunderstorms to continue through
this afternoon, mainly over the mountain crests and the High Desert.
Gusty outflow winds and local heavy rain are likely with these
storms. Storms will diminish by sunset.
&&
.MARINE...
Patchy dense fog may develop late tonight through Tuesday morning,
with areas of vis less than 1 mile possible. No hazardous marine
weather is expected Tuesday afternoon through Friday.
&&
.SKYWARN...
Skywarn activation is requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until 8 PM PDT this evening for Apple and
Lucerne Valleys-Coachella Valley-Riverside County Mountains-
San Bernardino County Mountains-San Diego County Deserts-
San Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:35 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 3 hr |
| Sep 2, 2:22 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 18 hr |
| Sep 2, 1:38 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Sep 2, 2:38 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 2, 2:49 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Sep 2, 3:26 PM PDT | Flash Flood Warning | SGX | San Diego | 59 min |
| Sep 2, 3:56 PM PDT | Special Weather Statement | SGX | San Diego | 49 min |
Nearby
Severe Thunderstorm Warnings in California, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.